Alert archive / South Carolina / Excessive Heat Warnings in 2012
Excessive Heat Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this excessive heat warning at Jul 26, 2012, 10:39 AM EDT for 4 counties in North Carolina; 8 counties in South Carolina. It took effect at Jul 26, 2012, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2012, 10:39 AM EDT (14:39 UTC)
- In effect from
- Jul 26, 2012, 1:00 PM EDT
- Expired
- Jul 26, 2012, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 60 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2498 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661 WWUS72 KILM 261439 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1039 AM EDT THU JUL 26 2012 NCZ099-105>110-SCZ017-023-024-032-033-039-053>056-262100- /O.UPG.KILM.HT.Y.0010.120726T1500Z-120727T0000Z/ /O.NEW.KILM.EH.W.0002.120726T1700Z-120726T2100Z/ COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...BURGAW...SURF CITY... TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION... KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET 1039 AM EDT THU JUL 26 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HEAT INDEX VALUES...UP TO 114 DUE TO TEMPERATURES IN THE MID 90S...AND HIGH RELATIVE HUMIDITY VALUES. * TIMING...THE MOST DANGEROUS CONDITIONS WILL OCCUR FROM 1 PM THROUGH 5 PM. * IMPACTS...HEAT INDEX VALUES OF THIS MAGNITUDE CAN CREATE HEAT RELATED ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ NCZ087-096-262245- /O.CON.KILM.HT.Y.0010.120726T1500Z-120727T0000Z/ ROBESON-BLADEN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN 1039 AM EDT THU JUL 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 109 DUE TO TEMPERATURES IN THE LOWER 90S...AND HIGH RELATIVE HUMIDITY VALUES. * TIMING...THE MOST DANGEROUS CONDITIONS WILL FROM NOW INTO VERY EARLY EVENING. * IMPACTS...HEAT INDEX VALUES OF THIS MAGNITUDE CAN CREATE HEAT RELATED ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ 15
3 follow-up statements
833 WWUS72 KILM 262008 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 408 PM EDT THU JUL 26 2012 NCZ099-105>110-SCZ017-023-024-032-033-039-053>056-270415- /O.NEW.KILM.HT.Y.0011.120727T1400Z-120728T0000Z/ /O.CON.KILM.EH.W.0002.000000T0000Z-120726T2100Z/ COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...BURGAW...SURF CITY... TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION... KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET 408 PM EDT THU JUL 26 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY. * HEAT INDEX VALUES...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE IT FEEL LIKE 110 TO 112 DEGREES THIS AFTERNOON AND THIS EVENING...AND 105 TO 109 DEGREES ON FRIDAY. * TIMING...THE MOST DANGEROUS CONDITIONS WILL OCCUR NOW UNTIL THROUGH 6 PM THIS EVENING...AND FRIDAY FROM NOON UNTIL 6 PM. * IMPACTS...HEAT INDEX VALUES OF THIS MAGNITUDE CAN CREATE HEAT RELATED ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ NCZ087-096-270415- /O.NEW.KILM.HT.Y.0011.120727T1400Z-120728T0000Z/ /O.CON.KILM.HT.Y.0010.000000T0000Z-120727T0000Z/ ROBESON-BLADEN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN 408 PM EDT THU JUL 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY. * HEAT INDEX VALUES...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE IT FEEL LIKE 105 TO 109 DEGREES LATE THIS AFTERNOON INTO THIS EVENING...AND AGAIN ON FRIDAY. * TIMING...THE MOST DANGEROUS CONDITIONS WILL OCCUR NOW THROUGH 6 PM THIS EVENING...AND FRIDAY FROM NOON UNTIL 6 PM. * IMPACTS...HEAT INDEX VALUES OF THIS MAGNITUDE CAN CREATE HEAT RELATED ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ TRA
696 WWUS72 KILM 262100 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 500 PM EDT THU JUL 26 2012 NCZ099-105>110-SCZ017-023-024-032-033-039-053>056-270000- /O.EXT.KILM.EH.W.0002.000000T0000Z-120727T0000Z/ /O.CON.KILM.HT.Y.0011.120727T1400Z-120728T0000Z/ COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...BURGAW...SURF CITY... TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION... KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET 500 PM EDT THU JUL 26 2012 ...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY... * HEAT INDEX VALUES...UP TO 112 DUE TO TEMPERATURES IN THE UPPER 90S...AND DEWPOINTS IN THE MID TO UPPER 70S. * TIMING...THE MOST DANGEROUS CONDITIONS WILL OCCUR FROM NOW THROUGH 7 PM THIS EVENING...AND FRIDAY FROM 11 AM UNTIL 7 PM. * IMPACTS...HEAT INDEX VALUES OF THIS MAGNITUDE CAN CREATE HEAT RELATED ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. WEAR LIGHT WEIGHT...LIGHT COLORED...LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. PROVIDE PLENTY OF DRINKING WATER AND ACCESS TO SHADED AND WELL VENTILATED AREAS FOR OUTSIDE PETS AND LIVESTOCK. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WHEN WORKING OR SPENDING AN EXTENDED TIME OUTSIDE...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ NCZ087-096-270000- /O.CON.KILM.HT.Y.0010.000000T0000Z-120727T0000Z/ /O.CON.KILM.HT.Y.0011.120727T1400Z-120728T0000Z/ ROBESON-BLADEN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN 500 PM EDT THU JUL 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY... * HEAT INDEX VALUES...UP TO 109 DUE TO TEMPERATURES IN THE UPPER 90S...AND DEWPOINTS IN THE MID 70S. * TIMING...THE MOST DANGEROUS CONDITIONS WILL OCCUR NOW THROUGH 7 PM THIS EVENING...AND FRIDAY FROM 11 AM UNTIL 7 PM. * IMPACTS...HEAT INDEX VALUES OF THIS MAGNITUDE CAN CREATE HEAT RELATED ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. WEAR LIGHT WEIGHT...LIGHT COLORED...LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. PROVIDE PLENTY OF DRINKING WATER AND ACCESS TO SHADED AND WELL VENTILATED AREAS FOR OUTSIDE PETS AND LIVESTOCK. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WHEN WORKING OR SPENDING AN EXTENDED TIME OUTSIDE...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ 11
549 WWUS72 KILM 262351 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 751 PM EDT THU JUL 26 2012 NCZ099-105>110-SCZ017-023-024-032-033-039-053>056-271000- /O.EXP.KILM.EH.W.0002.000000T0000Z-120727T0000Z/ /O.CON.KILM.HT.Y.0011.120727T1400Z-120728T0000Z/ COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER- COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...WHITEVILLE...BURGAW...SURF CITY... TOPSAIL BEACH...WILMINGTON...CAROLINA BEACH... WRIGHTSVILLE BEACH...LELAND...BOLIVIA...SHALLOTTE... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... BENNETTSVILLE...DARLINGTON...DILLON...FLORENCE...MARION... KINGSTREE...CONWAY...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET 751 PM EDT THU JUL 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY... ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 110 DUE TO TEMPERATURES IN THE UPPER 90S TO AROUND 100...AND DEWPOINTS IN THE MID TO UPPER 70S. * TIMING...THE MOST DANGEROUS CONDITIONS WILL OCCUR FRIDAY FROM 11 AM UNTIL 7 PM. * IMPACTS...HEAT INDEX VALUES OF THIS MAGNITUDE CAN CREATE HEAT RELATED ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ NCZ087-096-271000- /O.EXP.KILM.HT.Y.0010.000000T0000Z-120727T0000Z/ /O.CON.KILM.HT.Y.0011.120727T1400Z-120728T0000Z/ ROBESON-BLADEN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN 751 PM EDT THU JUL 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT FRIDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... * HEAT INDEX VALUES...UP TO 109 DUE TO TEMPERATURES IN THE UPPER 90S TO AROUND 100...AND DEWPOINTS IN THE MID 70S. * TIMING...THE MOST DANGEROUS CONDITIONS WILL OCCUR FRIDAY FROM 11 AM UNTIL 7 PM. * IMPACTS...HEAT INDEX VALUES OF THIS MAGNITUDE CAN CREATE HEAT RELATED ILLNESSES...SUCH AS EXHAUSTION...OR EVEN HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ 11
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this excessive heat warning went out at Jul 26, 8:04 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 26, 8:04 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
804 AM EDT THU JUL 26 2012
.SYNOPSIS...
STRONG JULY HEATING COMBINED WITH HIGH HUMIDITY ACROSS THE REGION
WILL BRING SWELTERING CONDITIONS TODAY AND FRIDAY. AN APPROACHING
COLD FRONT WILL STALL ACROSS THE EASTERN CAROLINAS THIS WEEKEND
BEFORE MOVING OFFSHORE AND WEAKENING ON MONDAY. HIGH PRESSURE WILL
BRIEFLY SPREAD ACROSS THE AREA TUESDAY INTO EARLY WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 610 AM THURSDAY...THE "RING OF FIRE" OF TSTMS ROUNDING THE
UPPER REACHES OF A BROAD RIDGE ALOFT EDGING INTO THE APPALACHIANS
WILL REMAIN NORTH OF OUR FORECAST AREA. SIZZLING DAYTIME AIR MASS
WILL BRING TOASTY MAXIMUM TEMPERATURES OF 90-93 NEAR AND ALONG
THE COAST AND 96-100 OVER OUR INTERIOR ZONES. THIS COUPLED WITH
JULY DEWPOINTS IN THE LOWER AND MIDDLE 70S WARRANTS A HEAT
ADVISORY FOR TODAY WITH APPARENT TEMPERATURES OF 105-109. A FEW
LOCATIONS OVER SOUTH CAROLINAS INTERIOR WILL TOUCH 110+ BUT NOT OF
DURATION OR A WIDESPREAD AREA TO JUSTIFY A HEAT WARNING AT THIS
TIME.
INTENSE HEATING AND LOW-LEVEL CONVERGENCE ALONG THE SEA BREEZE
FRONT THIS AFTERNOON COULD TRIGGER ISOLATED TSRA OVER OUR COASTAL
INTERIOR BY 200 PM GIVEN MOISTURE PROFILES OBSERVED IN RH TIME
HEIGHT SECTIONS. FORECAST SOUNDINGS SHOW EYE-POPPING CONVECTIVE
ENERGY AVAILABLE FOR UPDRAFT LAUNCHING...WITH A MODERATE CAP AT
700 MB. INTERESTING TO NOTE DIRECTIONAL SHEAR IN THE LOW TO MID
LEVELS PRODUCING HELICITIES NEAR 125M2/S2 THIS AFTERNOON. THE
CONVECTION WILL BE FIGHTING DRYNESS AND SUBSIDENCE ALOFT BUT IF
ABLE TO PUNCTURE THE 10KFT CAP...WILL NEED TO BE MONITORED FOR
BRIEF ROTATION. HAVE TAILORED ISOLATED POP VALUES COINCIDENT WITH
THE NW MOVING SEA BREEZE FRONT THROUGH AFTERNOON...TAPERING POP
VALUES DOWN WITH DIURNAL COOLING INTO EVENING.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 AM THURSDAY...CONTINUED HOT AND HUMID CONDITIONS FOR THE
SHORT TERM AS UPPER RIDGE ONLY SLOWLY GETS ERODED BY A STRENGTHENING
500MB TROUGH.
FRIDAY WILL BE VERY HOT...WITH TEMPERATURES APPROACHING RECORD
CRITERIA. 850MB TEMPS OF 21C WITH 1000-850MB THICKNESSES APPROACHING
144DM WILL COMBINE WITH W/SW COLUMN FLOW TO RAISE MAX TEMPS WELL
INTO THE 90S EVEN CLOSE TO THE BEACHES. SOME OF THE TYPICAL WARM
SPOTS WILL LIKELY HIT 100 ON FRIDAY. THESE TEMPS WILL COMBINE WITH A
VERY MOIST AIRMASS (DEWPOINTS IN THE MID 70S MUCH OF THE DAY) TO
CREATE THE NECESSITY FOR HEAT ADVISORIES ACROSS ALL OF THE
AREA...WITH EXCESSIVE HEAT WARNINGS POSSIBLE IN SOME LOCATIONS. DRY
AIR EVIDENT IN FORECAST SOUNDINGS ABOUT 800MB AND WEAK MID LEVEL
LAPSE RATES WILL INHIBIT MOST CONVECTION...BUT SCHC POP IS STILL
WARRANTED FOR ISOLATED SEA BREEZE AND PIEDMONT TROUGH ACTIVITY. MINS
FRIDAY NIGHT WILL FALL ONLY INTO THE UPPER 70S...NEAR 80 AT THE
COAST.
SATURDAY WILL BE A SLOW TRANSITION DAY AS A COLD FRONT APPROACHES
FROM THE NORTH. GUIDANCE HAS SLOWED TIMING OF THIS FRONT AS UPPER
RIDGE HOLDS FIRM THROUGH MUCH OF SATURDAY. SATURDAY WILL BE SLIGHTLY
COOLER THAN FRIDAY...BUT STILL WELL ABOVE NORMAL WITH TEMPS RISING
INTO THE MID AND UPPER 90S AND HEAT ADVISORIES WILL LIKELY AGAIN BE
NEEDED. ALTHOUGH THE FRONT LOOKS SLOWER NOW...WIDESPREAD PREFRONTAL
CONVECTION APPEARS LIKELY...AND WILL BUMP POP TO MID CHC...HIGHEST
ACROSS THE NORTH. BEST FORCING (500MB VORT MAX AND 300MB JET
ENTRANCE REGION) REMAIN DISPLACED NORTHEAST OF THE ILM CWA...SO AM
NOT ANTICIPATING A SIGNIFICANT SEVERE THREAT WITH THIS FROPA.
HOWEVER...VERY MOIST AIRMASS WILL SUPPORT HEAVY RAIN AND ISOLATED
WET DOWN BURSTS. THE FRONT WILL STALL OVER THE AREA SATURDAY NIGHT
KEEPING MIN TEMPS FROM FALLING TOO FAR...REMAINING IN THE MID 70S.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 AM THURSDAY...COLD FRONT WILL CROSS THE AREA AT THE START
OF THE PERIOD...USHERING IN DRIER AND COOLER AIR. SUNDAY WILL BE THE
TRICKIEST DAY OF THE FORECAST PERIOD SINCE TIMING THE FRONT WILL BE
KEY TO CONVECTION POTENTIAL AS WELL AS THE MAX TEMP FORECAST.
GUIDANCE SHOWING THE KICKER VORT WILL PUSH ACROSS EARLY SUNDAY WHICH
SHOULD BE ENOUGH TO DRIVE THE FRONT THROUGH AS HIGH PRESSURE BUILDS
ACROSS THE MID ATLANTIC. LIKE THE INHERITED POP FORECAST WITH
HIGHEST CHC ALONG THE COAST...DECREASING THROUGH THE DAY...AND WILL
LEAVE THIS UNCHANGED AS SUBSIDENCE AND DRY AIR BEHIND FROPA WILL
SQUELCH MOST CONVECTION. TEMPS ON SUNDAY WILL BE AROUND CLIMO.
FOR THE REST OF THE WEEK AND HEADING INTO THE BEGINNING OF
AUGUST...RATHER AMPLIFIED 500MB TROUGH WILL DIVE ACROSS THE EAST AND
PERSIST THROUGH THE EXTENDED. AT THE SURFACE...FLOW WILL GRADUALLY
VEER FROM NE TO SOUTH THROUGH THE WEEK AS HIGH PRESSURE DRIFTS
OFFSHORE AND BERMUDA RIDGING TAKES HOLD ONCE AGAIN. WITH THE LOWERED
1000-500MB THICKNESSES AND 850MB TEMPS FALLING TO AROUND 17C...MAX
TEMPS WILL BE AROUND...TO SLIGHTLY BELOW...CLIMO WHILE MINS WILL BE
RIGHT AROUND CLIMO EACH NIGHT. CONVECTIVE CHANCES WILL START LOW
MONDAY...BEFORE RISING ONCE AGAIN TO CHC FOR DIURNALLY FORCED
ACTIVITY.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 12Z...MVFR VISIBILITIES AT FLO/LBT SHOULD QUICKLY IMPROVE TO
VFR 12-13Z. OTHERWISE...THERE IS HIGH CONFIDENCE VFR WILL CONTINUE
THE REMAINDER OF THIS TAF VALID PERIOD. SOUTH-SOUTHWEST WINDS
EXPECTED TODAY. HIGHEST WIND SPEEDS WILL BE AT THE COASTAL
TERMINALS AS A GOOD TEMPERATURE CONTRAST SETS UP BETWEEN
LAND/WATER. COULD SEE A FEW GUSTS TO 20-25 KNOTS AT THE COASTAL
TERMINALS BY LATE AFTERNOON.
NOT REALLY EXPECTING MUCH IN THE WAY OF PRECIPITATION TODAY. MODELS
INDICATE NO GOOD CONVERGENCE AREAS OTHER THAN POSSIBLY THE SEA
BREEZE BOUNDARY...AS THE PIEDMONT TROUGH IS EXPECTED TO BE WEAK. NO
GOOD MOISTURE AREAS ARE INDICATED...AND THE MID-LEVELS ARE QUITE
DRY. BUT WITH INTENSE SURFACE HEATING CANT RULE OUT AN ISOLATED
THUNDERSTORM DEVELOPING. THEREFORE WILL CONTINUE TO INDICATE VCTS
AFTER 18Z AT ALL TERMINALS...ALTHOUGH MAY REMOVE THIS IN THE NEXT
TAF PACKAGE. ANY CONVECTION WILL SLOWLY DIE OFF DURING THE EVENING.
WINDS WILL ALSO GRADUALLY DECREASE BUT REMAIN 5-10 KNOTS OVERNIGHT.
EXTENDED OUTLOOK...CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 610 AM THURSDAY...WINDS WILL STRENGTHEN THROUGH THE DAY AS
BERMUDA HIGH PRESSURE REAFFIRMS ITSELF OFFSHORE AND THE AFTERNOON
SEA BREEZE CIRCULATION REACHES PEAK STRENGTH. THIS SHOULD RESULT
IN S WINDS 10 KT EARLY...INCREASING TO 15-20 KNOTS THIS AFTERNOON.
LONGER PERIOD SE WAVES WILL REMAIN THE DOMINANT WAVE THROUGH THE
MORNING...BUT MOUNTING WINDS WILL BRING INCREASING CHOP AND DOMINANT
WAVES WILL BE OVERTAKEN BY S WAVES 3-4 FEET AT 5-6 SECONDS IN
AFTERNOON THROUGH EARLY EVENING. EXERCISE CAUTION STATEMENTS HAVE
BEEN HOISTED AS SWAN WAVE MODEL OUTPUT SUPPORTS STEEP SEAS BUILDING
TO 5 FT ACROSS THE OUTER WATERS LATE TODAY AND THIS EVENING. TSTMS
SHOULD REMAIN ISOLATED AND MAINLY OVER LAND THIS AFTERNOON TO EARLY
EVE.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 AM THURSDAY...SW WINDS BETWEEN BERMUDA HIGH AND ADVANCING
COLD FRONT FROM THE NW WILL PERSIST THROUGH MUCH OF THE SHORT TERM
PERIOD. WINDS WILL BE MODERATELY STRONG FRIDAY...15-20KTS...WHICH
WILL HELP DRIVE A 5FT/5SEC SW WIND WAVE. THIS WIND WAVE WILL COMBINE
WITH A 2FT/12SEC SE SWELL TO PRODUCE 3-5 FT SEAS ACROSS THE WATERS.
AT THIS TIME NO CAUTIONARY STATEMENTS ARE ANTICIPATED...BUT
CONDITIONS COULD GET CLOSE TO SCEC FOR A TIME FRIDAY NIGHT. WINDS
WILL SLOWLY EASE SATURDAY AS GRADIENT SLACKENS AROUND WEAKENING COLD
FRONT...AND BEGIN TO VEER TO BECOME MORE WESTERLY...ESPECIALLY
ACROSS THE NORTHERN WATERS. SEAS FALL SLOWLY THANKS TO THE
DECREASING WINDS...BECOMING 2-4FT BY THE END OF THE PERIOD.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 300 AM THURSDAY...COLD FRONT WILL WASH OUT NEAR OR OVER THE
WATERS ON SUNDAY...LEAVING A DIFFUSE PRESSURE GRADIENT THROUGH THE
EXTENDED. WINDS WILL DROP TO LESS THAN 10 KTS SUNDAY...AND BE
BASICALLY LIGHT AND VARIABLE THROUGH THE PERIOD...ALTHOUGH THERE
WILL BE A SLIGHT INCREASE AND TURN TO THE SOUTH LATE MONDAY. THANKS
TO A DECREASING GROUND SWELL...SEAS WILL BE FORCED PRIMARILY BY
THESE LIGHT WINDS...AND BE ONLY AROUND 2 FT THROUGH MONDAY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR SCZ017-023-024-032-033-039-053>056.
NC...HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
FOR NCZ087-096-099-105>110.
MARINE...NONE.
&&
SYNOPSIS...MJC
NEAR TERM...MJC
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...MRR
MARINE...MJC/JDWHazardous weather outlook, Jul 26, 3:11 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 311 AM EDT THU JUL 26 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-270715- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 311 AM EDT THU JUL 26 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXCESSIVE HEAT WARNINGS MAY BE NEEDED FRIDAY. HEAT ADVISORIES WILL LIKELY ONCE AGAIN BE NEEDED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-270715- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 311 AM EDT THU JUL 26 2012 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 3 PM EDT THIS AFTERNOON THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 17
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:08 PM EDT | Heat Advisory | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 27 hr |
Nearby
Excessive Heat Warnings in South Carolina, 2012Excessive Heat Warnings in North Carolina, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.